Vermont, 2010High Wind in Vermont, January 25, 2010
January 25, 2010 · NWS BTV · 4 events in 4 counties and zones
A strong low pressure system moved across the Great Lakes into Ontario and northern Quebec on January 25th. The combination of this low pressure and relatively strong high pressure near Nova Scotia produced a strong pressure gradient.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across the Great Lakes into Ontario and northern Quebec on January 25th. The combination of this low pressure and relatively strong high pressure near Nova Scotia produced a strong pressure gradient.
This resulted in strong and locally damaging south to southeast winds along the western slope communities of the Green Mountains in Vermont. Several reports of downed trees and damaged power lines with several thousand power outages. Some observed wind gusts included; 68 mph in Jeffersonville (Lamoille county), 62 mph in Jericho (Chittenden).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 25, 11:39 AM EST, 21 minutes earlier.
Area forecast discussion, Jan 25, 11:39 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1139 AM EST MON JAN 25 2010
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE ACROSS THE NORTHERN GREAT LAKES
WILL PROVIDE THE NORTH COUNTRY WITH PERIODS OF MODERATE TO HEAVY
RAIN...GUSTY SOUTHERLY WINDS...AND MUCH ABOVE NORMAL TEMPERATURES
TODAY. SOME MINOR FLOODING WILL BE POSSIBLE ACROSS THE REGION
THIS AFTERNOON INTO TUESDAY MORNING. TEMPERATURES WILL WARM INTO
THE MID 40S TO MID 50S TODAY WITH THE RAIN. COOLER AND DRIER
WEATHER WILL RETURN FOR MID WEEK...WITH BELOW NORMAL TEMPERATURES
EXPECTED BY THIS UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM EST MONDAY...
THE FORECAST HAS BEEN UPDATED TO REFLECT EVEN STRONGER
WARMING...AS WELL AS STRONGER WINDS THROUGH OUT THE FORECAST AREA.
IN PARTICULAR...WESTERN SIDE OF THE GREEN MOUNTAINS...WHERE THE
WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. ALSO THE
CHAMPLAIN VALLEY WHICH NOW HAS A WIND ADVISORY. WINDS SHOULD
DIMINISH SOMEWHAT EARLY THIS AFTERNOON...AND FURTHER DIMINISH
THROUGH THIS EVENING AS WINDS BECOME MORE SOUTHWESTERLY...THE 850
JET MOVES EAST OF THE AREA...AND THE SFC PRESSURE ALSO RELAXES.
RADAR INDICATES THAT HEAVY TO MODERATE RAIN IS BEGINNING TO MOVE
INTO THE FORECAST AREA...AND WILL BE SPREADING FROM SOUTHWEST TO
NORTHEAST THROUGH THE EARLY AFTERNOON. RAINFALL RATES ARE STILL
EXPECTED TO GENERALLY RANGE FROM 1 TO 2 INCHES. WITH WARMER
TEMPERATURES...SNOWMELT FROM HIGHER ELEVATIONS WILL FURTHER ADD TO
FLOODING POTENTIAL. RIGHT NOW AREA RIVERS ARE SHOWING LITTLE
REACTION...BUT THE EVENT IS JUST BEGINNING.
FROM PREVIOUS DISCUSSION...HAVE UPDATED FCST TO INCLUDE NORTHERN
DACKS IN WIND ADVISORY BASED ON SFC WIND GUST TO 40 KNTS AT SLK AT
544 AM. IN ADDITION...TYX VAD SHOWING 60 TO 75 KNOTS IN FIRST
SEVERAL GATES...WHICH COMBINED WITH WARMING BL TEMPS SHOULD MIX
DOWN SOME ACRS THE HIGHER TRRN. OTHERWISE...HAVE INCREASED TEMPS
SEVERAL DEGREES BASED ON UPSTREAM OBS OF 54F AT ART...THINKING
MID/UPPER 50S POSSIBLE ACRS SE DOWNSLOPE REGION FROM GOUVERNEUR TO
POTSDAM AND NEAR 50F ELSEWHERE. FINALLY...WL LET FREEZING RAIN
ADVISORY EXPIRE AT 7 AM FOR NEK AND EASTERN VT. TEMPS SLOWLY
WARMING ABOVE 0C AND THREAT FOR -FZRA IS DIMINISHING.
DEEP FULL MID/UPPER LVL TROF ACRS THE CENTRAL PLAINS CONTS TO
ADVECT A RIBBON OF ENHANCED MOISTURE ACRS THE EASTERN CONUS
TODAY...ASSOCIATED WITH VERY STRONG LOW AND ULVL JET DYNAMICS.
THIS MOISTURE AND FAVORABLE JET STRUCTURE WL PRODUCE PERIODS OF
MODERATE TO HEAVY RAINFALL ACRS THE CWA TODAY. BASED ON NOSE OF
85H JET OF 70 TO 80 KNTS ACRS OUR CWA...AND VERY STRONG 85H
MOISTURE ADVECTION/CONVERGENCE...ALONG SFC BOUNDARY...EXPECT A
BAND OF HEAVY RAINFALL TO MOVE FROM WEST TO EAST ACRS OUR CWA.
850 TO 700MB OMEGA FIELDS AND ASSOCIATED QPF WOULD HAVE THIS BAND
ACRS SLV/DACKS BTWN 12-15Z...CPV/WESTERN SLOPES BTWN 16Z-
20Z...AND THRU VT BY 00Z TUES. 00Z UA PW ANALYSIS SHOWS 1.02 AT
BUF AND 1.03 AT PIT...WHICH IS 320% TO 363% ABOVE
NORMAL...INDICATING CONDITIONS ARE FAVORABLE FOR A HEAVY RAIN
EVENT. IN ADDITION...SOUNDING VECTOR ANALYSIS SHOWS LLVL BOUNDARY
PARALLELING STRONG 85H JET AND JET ALOFT TO PRODUCE SOME TRAINING
EFFECTS AS THE RAIN MOVES ALONG THE FRNT TODAY...FROM WEST TO
EAST ACRS OUR CWA. STILL EXPECTING TOTAL RAINFALL AMOUNTS BTWN
0.75 AND 1.00 ACRS SLV/NORTHERN NY...AROUND 1.0" CPV/NORTHERN
VERMONT AND 1 TO 2 INCHES ACRS ESSEX COUNTY NY INTO
CENTRAL/SOUTHERN VT BY TONIGHT. FEEL SOME VARIATION IN AMOUNTS
COULD OCCUR...ESPECIALLY DUE TO TRRN IMPACTS...WHERE LLVL
CONVERGENCE FROM NE FLW AT MSS AND SE FLW AT POTSDAM HAS
DEVELOPED TO ENHANCE LLVL FORCING AND QPF AMOUNTS. IN
ADDITION...SE LLVL FLW WL HELP TO SUPPORT HIGHER QPF AMOUNTS
ALONG THE EASTERN SPINE OF THE GREEN MTNS FROM LUDLOW/CAVENDISH
TO NEAR JAY PEAK...WITH SLIGHTLY LESS AMOUNTS ON THE DOWNSLOPE
REGIONS FROM DANBY TO WEST BOLTON TO UNDERHILL AND PARTS OF THE
NEK DUE TO IMPACTS FROM THE WHITE MTNS. FEEL WELL DEFINED
MID/UPPER LVL DRY SLOT...WL DEVELOP ACRS FA BY 00Z TONIGHT AND
LIMIT DURATION OF HEAVY PRECIP. SEE HYDRO SECTION BLW FOR MORE
DETAILS.
INTERESTING WHEN VIEWING THE COMPOSITE REFLECTIVITY OFF THE LOCAL
4KM WRF...WHICH SHOWS A NICE LINE STRUCTURE TO THE RETURNS ALONG
THE BOUNDARY...AND THE POTENTIAL FOR SOME MIXING OF WINDS TO THE
SFC BTWN 40 AND 45 MPH...ESPECIALLY ACRS THE WESTERN AND CENTRAL
CWA. SOUNDINGS SHOW SOME SE DOWNSLOPE SIGNATURE...BUT WINDS MAYBE
TOO SOUTHERLY FOR GREAT IMPACTS AND TOP OF MIXED LAYER SHOWS ONLY
40 TO 50 KNTS...BUT FEEL DEEPER MIXING WL OCCUR DO TO WARMER
LLVLS FROM COMPRESSIONAL WARMING OFF THE MTNS. FURTHERMORE...85H
WINDS OF 70 TO 85 KNTS WL PRODUCE VERY STRONG WINDS ACRS THE
EXPOSED MTN TOPS OF THE DACKS/GREEN MTNS TODAY. WL CONT WIND
ADVISORY FOR WESTERN SLOPES WITH GUSTS TO 50 MPH
POSSIBLE...MAINLY BTWN 15Z-21Z TODAY. IN ADDITION...CHANNELING OF
SOUTHERLY WINDS ACRS THE CPV...WL PRODUCE WIND GUSTS TO 40 MPH OR
SO IN THE BTV AREA...ESPECIALLY NEAR FROPA.
FOR TEMPS TODAY...WL USE HIGH RESOLUTION NAM12 AND LOCAL 4KM WRF
FOR IMPACTS OF DOWNSLOPE WARMING AND UPSLOPE COOLING. LLVL
THERMAL PROFILES SUPPORT L/M50S FROM GOUVERNEUR TO POTSDAM AND
FROM RUTLAND TO BTV...WITH MID/UPPER 40S ELSEWHERE.
TONIGHT...MID/UPPER LVL TROF MOVES INTO CENTRAL/EASTERN GREAT
LAKES AS BEST DEEP LAYER MOISTURE AND LIFT SHIFTS INTO EASTERN
NEW ENGLAND. LLVL CAA WL BE DEVELOPING BEHIND FIRST SFC
BOUNDARY...ALONG WITH GOOD LLVL MIXING...WHICH WL PRODUCE GUSTY
SOUTHWEST WINDS OF 30 TO 40 MPH...ESPECIALLY ACRS SLV AND CPV.
THE COMBINATION OF SW UPSLOPE FLW AND SOME WEAK LLVL LAKE
MOISTURE INTERACTION WL PRODUCE SOME SCATTERED RAIN/SNOW SHOWERS.
DOWNSLOPE OFF DACKS WL LIMIT QPF AMOUNTS ACRS THE CPV...BUT SOME
MINOR ACCUMULATION WL BE POSSIBLE OVER THE DACKS AND NORTHERN
GREENS. TEMPS WL RANGE FROM THE U20S MTNS TO M30S VALLEYS TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 345 AM EST MONDAY...MID/UPPER LVL TROF CONTS TO DEEPEN ACRS
OUR CWA...WITH SEVERAL PIECES OF ENERGY AND ENHANCED MOISTURE
ROTATING THRU OUR FA. THIS COMBINED WITH LLVL LAKE MOISTURE
INTERACTION WL CONT TO PRODUCE ON AND OFF SCATTERED VALLEY
RAIN/SNOW SHOWERS WITH MAINLY SNOW SHOWERS ACRS THE MTNS. SW
DOWNSLOPE FLW OFF THE DACKS WL LIMIT QPF ACRS THE CPV...UNTIL
SECONDARY SFC BOUNDARY MOVES ACRS OUR CWA WEDS...WITH A PERIOD OF
SNOW SHOWERS. OVERALL...MOISTURE IS LIMITED WITH SYSTEM...BUT
LLVL CONVERGENCE AND DEVELOPING UPSLOPE FLW WL BE ENOUGH TO
PRODUCE SOME MORE SNOW SHOWERS. PROGGED 85H TEMPS NEAR -8C WITH
GOOD MIXING ON TUES WL SUPPORT HIGHS FROM MID 30S MTNS TO L40S
VALLEYS. SLIGHTLY COOLER TEMPS ARE EXPECTED ON WEDS...WITH MAINLY
30S ACRS THE REGION. THE POTENTIAL FOR LAKE ENHANCE PRECIP AND
SOME SNOW ACCUMULATIONS WL NEED TO BE WATCHED LATE TUES INTO WEDS
ACRS OUR SOUTHERN SLV AND WESTERN DACK ZNS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 230 AM EST MONDAY....WEAK LOW PRESSURE SYSTEM TO CROSS THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY BRINGING SNOW SHOWERS
TO THE REGION. DOES NOT LOOK LIKE A SIGNIFICANT SNOWFALL EVENT AT
THIS TIME. SOME COLDER AIR WILL MOVE INTO THE REGION FOR THURSDAY
NIGHT THROUGH FRIDAY NIGHT...THOUGH STILL SEASONABLY COLD FOR
THIS TIME OF YEAR. HIGH PRESSURE WILL THEN BE IN CONTROL OF THE
WEATHER THROUGH THE END OF THE PERIOD. THERE WILL BE ANOTHER
CHANCE FOR SNOW SHOWERS AS A DISTURBANCE PASSES TO OUR NORTH ON
SUNDAY AFTERNOON AND OVERNIGHT.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THROUGH 12Z TUESDAY...CIGS/VSBYS WILL LOWER TO MVFR AS MODERATE TO
HEAVY RAIN MOVES ACROSS THE AREA THIS AFTERNOON IN ADVANCE OF A
COLD FRONT WITH POSSIBLY SOME BRIEF PERIODS OF IFR. GUSTY S TO SE
WINDS OF 20 TO 35 KTS TO DIMINISH BY EVENING AS THEY SHIFT TO SW.
THE HIGHER TERRAIN WILL BE OBSCURED IN CLOUDS THROUGH THE PERIOD.
STRONG SOUTHERLY WINDS OF 70 TO 90 KTS AT 5000 FEET ABOVE GROUND
WILL GRADUALLY DIMINISH 20-24Z. NO REPORTS OF LLWS AS WINDS
GRADUALLY MIXING. LEVEL DEVELOPING BETWEEN 12Z- 21Z MONDAY WITH
WINDS OF 50-60 KNOTS POSSIBLE. SO SOME POTENTIAL FOR SOME AREAS OF
LOW LEVEL WIND SHEAR POSSIBLE. HAVE INCLUDED LLWS AT ALL TERMINALS.
CONDITIONS WILL SETTLE IN TO MVFR CIGS AND VFR VSBY AROUND 00Z
WITH RAIN ENDING AND WINDS BECMG SW AND DIMINISHING.
OUTLOOK 12Z TUESDAY THROUGH FRIDAY...CONDITIONS REMAIN GENERALLY
MVFR WITH POTL FOR LIGHT SNOW SHOWERS MONDAY NIGHT THROUGH
WEDNESDAY. A STRONGER ARCTIC FRONTAL BOUNDARY MAY PASS THROUGH
FROM NW-SE ON THURSDAY BRINGING MORE WIDESPREAD SNOW SHOWERS.
MAINLY VFR ON FRIDAY.
&&
.HYDROLOGY...
CONFIDENCE IS HIGH THAT A SIGNIFICANT MODERATE TO HEAVY RAINFALL
EVENT WILL OCCUR ACROSS NORTHERN NEW YORK AND VERMONT TODAY.
WHILE INDIVIDUAL MODEL SOLNS DIFFER SLIGHTLY ON TIMING AND
OVERALL PRECIPITATION AMOUNTS ACROSS OUR AREA...A BLENDED SOLN
OFFERS REASONABLE TOTALS OF 0.75 TO 1.25 INCHES ACROSS OUR NRN
COUNTIES...AND FROM 1.25 TO 1.75 INCHES ACROSS CENTRAL AND
SOUTHERN VERMONT WHERE SOME ISOLD TOTALS NEARING 2 INCHES ARE
POSSIBLE. USING THESE NUMBERS...CURRENT SNOWPACK/GROUND FROST
INFORMATION AND THAWING DEGREE HOUR DATA...MODERATE TO SHARP
RISES ARE LIKELY ON MANY MAINSTEM RIVERS...WITH A FEW SITES
POSSIBLY NEARING OR EXCEEDING FLOOD. ADDITIONALLY...WITH SUCH
SHARP RISES THE POTENTIAL ALSO EXISTS FOR SOME ICE MOVEMENT
AND/OR ICE JAM FORMATION DURING THE PERIOD...ESP DURING THE DAY
INTO TONIGHT. THE DIFFICULTY LIES IN DETERMINING THE DEGREE TO
WHICH THE ANTICIPATED RAINFALL IS ABSORBED BY...OR FLOWS THROUGH
THE CURRENT SNOWPACK AND THE DEGREE TO WHICH VARIABLE GROUND
FROST CONDS GOVERN SUBSEQUENT RUNOFF. NONETHELESS WITH POSITIVE
PWAT ANOMALIES ANTICIPATED TO RUN IN EXCESS OF 300% AND CURRENT
QPF FORECASTS NOTED ABOVE...CURRENT FLOOD WATCHES WILL REMAIN
INTACT WITH THIS PACKAGE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ002>012-016>019.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VTZ001-002-005-
009-011-019.
HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR VTZ006-
016>018.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ028>031-034-035.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ028>031-034-
035.
&&
SYNOPSIS...TABER
NEAR TERM...AMF/TABER
SHORT TERM...TABER
LONG TERM...NEILES
AVIATION...NEILES/SISSON
HYDROLOGY...Hazardous weather outlook, Jan 25, 6:52 AM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
652 AM EST MON JAN 25 2010
NYZ028-035-VTZ002>010-012-261200-
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WINDSOR-
652 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ029>031-034-VTZ011-016>019-261200-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
652 AM EST MON JAN 25 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON.
NYZ026-027-087-VTZ001-261200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
GRAND ISLE-
652 AM EST MON JAN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL OBSERVATIONS TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON.
In the hours before
Special weather statement, Jan 25, 8:28 AM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
828 AM EST MON JAN 25 2010
VTZ010-012-251515-
ORANGE-WINDSOR-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...SPRINGFIELD...
WHITE RIVER JUNCTION
828 AM EST MON JAN 25 2010
...POCKETS OF FREEZING RAIN CONTINUE IN EASTERN VERMONT...
TEMPERATURES IN SOME LOCATIONS OF ORANGE AND WINDSOR COUNTIES
STILL REMAIN AT OR BELOW FREEZING THIS MORNING...LEADING TO
POCKETS OF FREEZING RAIN.
ROADWAYS AND WALKWAYS WILL BE SLICK. MOTORISTS SHOULD USE
CAUTION...ESPECIALLY IN LOW LYING AREAS AND OVER BRIDGES.
TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...AND ALL AREAS
SHOULD BE ABOVE FREEZING BY 10 AM.
Special weather statement, Jan 25, 11:32 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1132 AM EST MON JAN 25 2010
NYZ026>031-034-035-087-VTZ001>012-016>019-252100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1132 AM EST MON JAN 25 2010
...HEAVY RAIN AND STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY
THROUGH THIS AFTERNOON...
RAIN WILL BECOME HEAVY AT TIMES ACROSS VERMONT AND NORTHERN NEW
YORK THIS AFTERNOON. ONE TO TWO INCHES OF RAIN ARE POSSIBLE
ESPECIALLY ACROSS SOUTHERN AREAS.
THE COMBINATION OF HEAVY RAIN...TEMPERATURES IN THE 50S...AND
MELTING SNOW MAY CAUSE LOCALIZED ICE JAM OR STREET FLOODING BY THE
EVENING COMMUTE. RIVERS LEVELS WILL ALSO RISE SHARPLY.
STRONG WIND GUSTS TO 40 TO 50 MPH REGIONWIDE AND ISOLATED GUSTS
OVER 70 MPH IN THE MOUNTAINS WILL CAUSE SCATTERED POWER OUTAGES
AND MAKE DRIVING DIFFICULT THROUGH THE MID AFTERNOON HOURS.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR UPDATES ON THIS WEATHER
SITUATION.
High Wind, Lamoille
- When
- January 25, 12:00 PM EST to 2:00 PM EST
- Where
- Lamoille forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Several reports of downed trees in Cambridge, Jeffersonville, Morrisville and Stowe.
High Wind, Eastern Franklin
- When
- January 25, 12:00 PM EST to 2:00 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Several reports of downed trees and large branches in Sheldon Springs, Richford and Montgomery.
High Wind, Eastern Chittenden
- When
- January 25, 12:00 PM EST to 2:00 PM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Several reports of downed trees and large branches in Jericho, Williston, Richmond and Underhill.
High Wind, Eastern Addison
- When
- January 25, 12:00 PM EST to 2:00 PM EST
- Where
- Eastern Addison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Several reports of downed trees and large branches in South Lincoln, Bristol and East Middlebury.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 25 to 26, 20101 death · $3.4 million · 45 events
- Flash Flooding and Flooding in Pennsylvania, January 25 to 26, 2010$810,000 · 15 events
- Flooding and High Wind in Massachusetts, January 25, 2010$601,000 · 60 kt wind · 11 events
- High Wind and Strong Wind in New Jersey, January 25, 2010$316,000 · 58 kt wind · 18 events
- Flash Flooding in New York, January 25, 2010$260,000 · 12 events
- Flooding in West Virginia, January 25, 2010$300,000 · 4 events
- Flash Flooding in Pennsylvania, January 25, 2010$140,000 · 8 events
- High Wind and Strong Wind in Pennsylvania, January 25, 2010$126,000 · 54 kt wind · 10 events
- High Wind in Rhode Island, January 25, 2010$100,000 · 52 kt wind · 5 events
- Strong Wind in Connecticut, January 25, 2010$100,000 · 1 event
- High Wind in New York, January 25, 2010$100,000 · 54 kt wind · 1 event
- Flooding in New York, January 25 to 28, 2010$80,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205447, 205448, 205449, 205450.